Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 135, NWS Fort Worth, TX

March 26, 2000Somervell County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 26, 2000, 2:56 AM CST for Somervell County, Texas. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 26, 2000, 2:56 AM CST (08:56 UTC)
Expired
Mar 26, 2000, 3:45 AM CST
In force
49 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Somervell County, TX

What was reported inside it

TimeReportWhereRemark
Mar 26, 3:05 AM CSTHail 1Central Portion, TXOccurred at the Comanche Peak Power Plant.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 25, 11:45 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.9 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 887 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
887 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1807 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 260856
SVRFTW
TXC425-260945-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
256 AM CST SUN MAR 26 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOMERVELL COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 345 AM CST

* AT 256 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 5 MILES NORTH OF GLEN ROSE...MOVING SOUTHEAST
  AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE GLEN ROSE

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. STREETS MAY ALSO BECOME FLOODED. AVOID THESE AREAS AND 
DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3227 9787 3217 9774 3223 9762 3236 9765

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 8:35 PM CST, 6 hours 21 minutes earlier.

Area forecast discussion, Mar 25, 8:35 PM CST, 6 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
835 PM CST SAT MAR 25 2000

SCATTERED STRONG TO SEVERE THUNDERSTORMS CONTINUE TO MOVE SLOWLY
EAST ACROSS CENTRAL PORTIONS OF THE FORECAST AREA. CONVECTION IS
ENHANCED BY OUTFLOW BOUNDARIES FROM PREVIOUS CONVECTION. EXPECT
ADDITIONAL TRAINING OF STORMS THROUGH 06Z...AS SHORT WAVE
ACROSS WEST TEXAS APPROACHES.

.FTW...NONE.

83

In the hours before

Local storm report, Mar 25, 9:10 PM CST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
910 PM CST SAT MAR 25 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0840 PM    TOLAR                     TX   60 MPH TSTM GUST
03/25/00   HOOD                           SPOTTER REPORTED
                                          HIGH WINDS

0855 PM    GLEN ROSE                 TX   1.00 INCH HAIL
03/25/00   SOMERVELL                      REPORTED BY SPOTTER

0857 PM    3 N GLEN ROSE             TX   0.88 INCH HAIL
03/25/00   SOMERVELL                      HAM SPOTTER REPORTED
                                          NICKEL HAIL COVERING
                                          THE GROUND

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 6:32 PM CSTSevere Thunderstorm WarningFWDHood58 min
Mar 25, 6:57 PM CSTSevere Thunderstorm WarningFWDJohnson63 min
Mar 25, 7:20 PM CSTSevere Thunderstorm WarningFWDPalo Pinto55 min
Mar 25, 7:52 PM CSTSevere Thunderstorm WarningFWDErath53 min
Mar 25, 7:57 PM CSTSevere Thunderstorm WarningFWDJohnson48 min
Mar 25, 8:04 PM CSTFlash Flood WarningFWDHood3 hr
Mar 25, 8:10 PM CSTSevere Thunderstorm WarningFWDHood65 min
Mar 25, 8:14 PM CSTSevere Thunderstorm WarningFWDEllis61 min
Mar 25, 8:45 PM CSTSevere Thunderstorm WarningFWDSomervell45 min
Mar 25, 8:58 PM CSTSevere Thunderstorm WarningFWDJohnson47 min
Mar 25, 9:05 PM CSTSevere Thunderstorm WarningFWDJohnson55 min
Mar 25, 9:11 PM CSTSevere Thunderstorm WarningFWDHill64 min
Mar 25, 9:58 PM CSTSevere Thunderstorm WarningFWDNavarro62 min
Mar 25, 10:39 PM CSTSevere Thunderstorm WarningFWDFreestone66 min
Mar 25, 10:45 PM CSTSevere Thunderstorm WarningFWDYoung45 min
Mar 25, 10:49 PM CSTSevere Thunderstorm WarningFWDJack56 min
Mar 25, 11:34 PM CSTSevere Thunderstorm WarningFWDPalo Pinto56 min
Mar 26, 12:17 AM CSTSevere Thunderstorm WarningFWDTarrant43 min
Mar 26, 12:23 AM CSTSevere Thunderstorm WarningFWDParker67 min
Mar 26, 1:10 AM CSTSevere Thunderstorm WarningFWDJohnson, Tarrant65 min
Mar 26, 2:00 AM CSTSevere Thunderstorm WarningFWDHenderson, Navarro60 min
Mar 26, 2:14 AM CSTSevere Thunderstorm WarningFWDEllis, Hill, Johnson61 min
Mar 26, 2:22 AM CSTSevere Thunderstorm WarningFWDHood53 min
Mar 26, 3:00 AM CSTSevere Thunderstorm WarningFWDAnderson, Freestone, Navarro60 min
Mar 26, 3:14 AM CSTSevere Thunderstorm WarningFWDLimestone46 min
Mar 26, 3:57 AM CSTSevere Thunderstorm WarningFWDLeon48 min
Mar 26, 5:43 PM CSTSevere Thunderstorm WarningFWDBell47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.